MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G08895
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation = clinical supply chain coordinator.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified arterial procedure in the thoracic region, the end of a torcon nb advantage angiographic catheter separated in the patient.The separated fragment was snared from the patient, who is reportedly recovering well.The procedure was prolonged, and the patient was exposed to additional radiation during retrieval of the device, during which multiple catheter exchanges and manipulations were performed; however, there has been no report that the patient experienced any harm as a result.Normal tortuosity of the arch vessels was noted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified arterial procedure in the thoracic region, the end of a torcon nb advantage angiographic catheter separated in the patient.The separated fragment was snared from the patient, who is reportedly recovering well.The procedure was prolonged, and the patient was exposed to additional radiation during retrieval of the device, during which multiple catheter exchanges and manipulations were performed; however, there has been no report that the patient experienced any harm as a result.Normal tortuosity of the arch vessels was noted.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.Images of the catheter after failure were provided, however, showing that the catheter tip had separated from the shaft.There does not appear to be any damage to the distal end of the catheter shaft or the catheter tip.The separation appears to be a clean separation between the two pieces.In response to this incident, cook reviewed the device history record (dhr).The dhr for the reported lot records one relevant nonconformance.The device history record (dhr) for a related subassembly lot records 4 relevant nonconformances.A database search for complaints on the reported lots found no additional complaints reported from the field.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions ¿due to thinwall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible.¿ instructions for use ¿if resistance is encountered during manipulation, stop and determine the cause before proceeding any further.¿ how supplied ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.

Brand Name
TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12445820
Report Number1820334-2021-02116
Device Sequence Number3651956
Product Code DQO
UDI-Device Identifier00827002088955
UDI-Public(01)00827002088955(17)240601(10)13988356
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberG08895
Device Catalogue NumberHNB5.0-38-100-P-NS-DAV
Device Lot Number13988356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON STARTER WIRE 395282; TERUMO GR3506 & GE3502; ARGON STARTER WIRE 395282; TERUMO GR3506 & GE3502
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexUnknown